Alert archive / South Dakota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 12, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 26, 2013, 12:53 AM CDT for Turner County, South Dakota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2013, 12:53 AM CDT (05:53 UTC)
- Expired
- May 26, 2013, 1:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Turner County, SD
The radar
The Sioux Falls radar (KFSD), 52 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -560 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
016
WUUS53 KFSD 260553
SVRFSD
SDC125-260645-
/O.NEW.KFSD.SV.W.0012.130526T0553Z-130526T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1253 AM CDT SUN MAY 26 2013
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 145 AM CDT
* AT 1251 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
SOUTHEAST OF FREEMAN...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HURLEY AND MARION AROUND 115 AM CDT.
PARKER AROUND 125 AM CDT.
CHANCELLOR AROUND 135 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4319 9741 4334 9740 4350 9719 4350 9693
4334 9693 4317 9728 4317 9738
TIME...MOT...LOC 0553Z 232DEG 22KT 4326 9732
HAIL...1.50IN
WIND...<50MPH
$$
JH3 follow-up statements
594
WWUS53 KFSD 260612
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
112 AM CDT SUN MAY 26 2013
SDC125-260645-
/O.CON.KFSD.SV.W.0012.000000T0000Z-130526T0645Z/
TURNER SD-
112 AM CDT SUN MAY 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TURNER COUNTY
UNTIL 145 AM CDT...
AT 110 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
MARION...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MARION AROUND 125 AM CDT.
PARKER AROUND 135 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4319 9741 4334 9740 4350 9719 4350 9693
4334 9693 4317 9728 4317 9738
TIME...MOT...LOC 0612Z 224DEG 16KT 4333 9726
HAIL...1.25IN
WIND...<50MPH
$$
JH483
WWUS53 KFSD 260634
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
134 AM CDT SUN MAY 26 2013
SDC125-260645-
/O.CON.KFSD.SV.W.0012.000000T0000Z-130526T0645Z/
TURNER SD-
134 AM CDT SUN MAY 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TURNER COUNTY
UNTIL 145 AM CDT...
AT 133 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONROE...AND
MOVING NORTH-NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF TURNER
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4319 9741 4334 9740 4350 9719 4350 9693
4334 9693 4317 9728 4317 9738
TIME...MOT...LOC 0634Z 209DEG 19KT 4345 9719
HAIL...1.00IN
WIND...<50MPH
$$
JH686
WWUS53 KFSD 260645
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
145 AM CDT SUN MAY 26 2013
SDC125-260655-
/O.EXP.KFSD.SV.W.0012.000000T0000Z-130526T0645Z/
TURNER SD-
145 AM CDT SUN MAY 26 2013
...THE SEVERE THUNDERSTORM WARNING FOR TURNER COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4319 9741 4334 9740 4350 9719 4350 9693
4334 9693 4317 9728 4317 9738
TIME...MOT...LOC 0634Z 209DEG 19KT 4345 9719
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:59 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, May 25, 6:59 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 659 PM CDT SAT MAY 25 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 343 PM CDT SAT MAY 25 2013 MAIN FORECAST CHALLENGE IS CONVECTIVE INITIATION AND EVOLUTION THIS EVENING AND TONIGHT. THERMAL CAP HAS HELD THUS FAR ALONG THE WARM FRONT THIS EARLY AFTERNOON. SURFACE WARM FRONT IS STRETCHED ACROSS SOUTHWEST SOUTH DAKOTA AND SOUTHEAST ACROSS NORTH CENTRAL NEBRASKA TO SOUTHEAST NEBRASKA. THIS WARM FRONT WILL BE THE FOCUS FOR CONVECTIVE INITIATION ACROSS SOUTHWESTERN SOUTH DAKOTA THIS AFTERNOON AS APPROACHING VORT MAX /CURRENTLY ACROSS EASTERN CO PER WATER VAPOR IMAGERY/ PROVIDES NEEDED SYNOPTIC FORCING. THE OTHER SOURCES OF LIFT FOR CONVECTION IS EXPECTED THIS EVENING AS DIURNALLY INDUCED SOUTHERLY LLJ IMPINGES WARM FRONTAL BOUNDARY ACROSS EASTERN NEBRASKA/WESTERN IOWA. EDGE OF INSTABILITY AXIS PER NAM MUCAPE WILL CONTINUE TO SIT FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA THROUGH TONIGHT. CONVECTION WILL BECOME ELEVATED AS IT PUSHES INTO THE AREA BOTH FROM THE SOUTH WITH THE SLOPING WARM AIR ADVECTION...AND WITH THE SHORT WAVE CONVECTION FROM THE WEST. WESTERN CONVECTION MAY DEVELOP INTO AN MCS AND WILL LIKELY FOLLOW INSTABILITY AXIS/MID LEVEL HEIGHTS IN AN ESE DIRECTION OVER THE CWA OVERNIGHT. AS ANY CONVECTION APPROACHES AREAS INTO SW MN...INSTABILITY WILL DECREASE QUICKLY AND STORMS SHOULD WEAKEN. THERE IS STILL A POSSIBILITY OF SURFACE BASED/STRONG STORMS ACROSS SOUTH CENTRAL SODAK AND TOWARD THE SIOUX CITY AREA THIS EARLY EVENING ALONG AND JUST NORTH OF THE WARM FRONT. DEEP LAYER SHEAR IS APPROACHING 55 KT ACROSS SOUTH CENTRAL SODAK SUGGESTING THE POTENTIAL FOR ORGANIZED STORMS /SUPERCELLS/ WITH LARGE HAIL AND DAMAGING WINDS WITH ANY CONVECTION THAT MAY INITIAL THIS EVENING THERE. ELEVATED INSTABILITY OF 1500-2000 J/KG ACROSS THE FORECAST AREA EXCEPT FOR SW MN SHOULD SUPPORT POTENTIAL FOR SMALL TO MARGINALLY SEVERE HAIL AND SOME STRONGER WINDS GUSTS TO 50 MPH WITH MCS. AS DECOUPLING OCCURS...MODEL FORECAST SOUNDINGS SHOWING A STRONG LOW LEVEL INVERSION AND LOW LEVEL STRATUS OVER THE REGION...ESPECIALLY EAST OF THE MO RIVER...BUT ALSO INCLUDING SUX. CONVECTION SHOULD BE EXITING REGION SUNDAY MORNING WITH GOOD PORTION OF THE FORECAST AREA UNDER LOW STRATUS. DESTABILIZATION EXPECTED TO OCCUR ACROSS SOUTH CENTRAL SOUTH DAKOTA AND MO RIVER AGAIN...AS MIXING OCCURS AND MORE SUNSHINE PREVAILS. AFTERNOON INITIATION LOOKS LACKING AS THERE ARE NO STRONG SIGNALS IN FLOW ALOFT OF VORT MAX OR SHORT WAVE...AND UPPER RIDGE LOOKS TO DOMINATE. BETTER CHANCE COMES IN THE EVENING AND OVERNIGHT AGAIN...SO HAVE KEPT JUST CHANCE POPS IN FOR THE AFTERNOON. FARTHER EAST...STRATUS IS EXPECTED TO PERSIST FOR MUCH OF THE DAY AGAIN WITH PERSISTENT ESE LOW LEVEL MOIST FLOW. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 343 PM CDT SAT MAY 25 2013 THE ACTIVE WEATHER PATTERN CONTINUES THROUGHOUT THE MID AND LONG RANGE WITH A CONTINUATION OF PRECIPITATION MENTION IN EACH PERIOD. STILL SEEING QUITE A BIT OF UNCERTAINTY IN THE TIMING AND EVOLUTION OF THE NUMEROUS SHORTWAVES TRACKING ALONG THE DIRTY SOUTHWEST FLOW AS WELL AS THE PLACEMENT OF ANY BOUNDARIES. PRECIPITATION CHANCES INCREASE ONCE AGAIN SUNDAY EVENING THROUGH THE OVERNIGHT HOURS AS DAYTIME DESTABILIZATION AND A STRENGTHENING LOW LEVEL JET NOSING INTO THE AREA LEAD TO SUSTAINED CONVECTION OVERNIGHT. THE BEST POTENTIAL FOR MORE ORGANIZED CONVECTION APPEARS TO BE NEAR THE MISSOURI VALLEY NEAR THE QUASI-STATIONARY BOUNDARY AND IN THE AREA WITH THE BEST SHEAR. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL THREAT IN THE EVENING LIKELY SHIFTING TO MORE OF A WIND THREAT OVERNIGHT. CONVECTION SHOULD MOVE OUT OF THE AREA MONDAY MORNING...AND MUCH LIKE SUNDAY...MODEST MIXING IN THE AFTERNOON SHOULD ALLOW SOME SUNSHINE TO PEAK THROUGH THE CLOUDS IN TIME TO HEAT TEMPERATURES INTO 70S...AND NEAR 80 IN THE MISSOURI VALLEY. WITH SOUTHERLY FLOW CONTINUING TO TAP INTO PLENTY OF MOISTURE AND A PAIR OF SHORTWAVES EXPECTED TO TRACK INTO THE CENTRAL AND NORTHERN PLAINS PROVIDING UPPER LEVEL SUPPORT...EXPECT THUNDERSTORMS TO AGAIN BECOME LIKELY LATE AFTERNOON AND OVERNIGHT. WITH INSTABILITY POTENTIALLY AS HIGH AS 2000+ J/KG AND DECENT SHEAR PROFILES... ESPECIALLY IN THE LATE AFTERNOON THROUGH EARLY MORNING HOURS...SEVERE WEATHER WILL BE A POSSIBILITY FOR MUCH OF THE FORECAST AREA. BUT STILL A FEW QUESTION MARKS ON THE TIMING AND LOCATION OF INITIATION AND WHETHER ENOUGH CLOUDS CAN SCOUR OUT DURING THE DAYTIME. MOVING INTO THE EXTENDED...THE MAIN UPPER LOW SLOWLY WOBBLES ACROSS THE INTER-MOUNTAIN WEST THROUGH LATE NEXT WEEK. WHILE MODELS ARE SHOWING SOME MAJOR DIFFERENCES IN THE SPEED AND STRENGTH OF THIS PROGRESSION...ALL ROADS LEAD TO A CONTINUED WET PATTERN FOR THE CENTRAL AND NORTHERN PLAINS. WHILE PERSISTENT RAINFALL IS NOT EXPECTED...PERIODIC SHOWERS AND THUNDERSTORMS SEEM LIKELY THROUGH AT LEAST SATURDAY WITH VARYING CHANCES WITH EACH PASSING SHORTWAVE IN A SIMILAR FASHION TO WHAT WE HAVE BEEN SEEING RECENTLY. NOT A LOT OF CONFIDENCE IN POP VALUES IN EACH PERIOD SO WENT WITH ALLBLEND NUMBERS...BUT THE SCREAMING MESSAGE IS FOR A PERSIST WET PATTERN WITH NEAR SEASONAL TEMPERATURES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 659 PM CDT SAT MAY 25 2013 MVFR-IFR CEILINGS WILL HAVE GREATEST AVIATION IMPACT THROUGH MUCH OF THIS TAF PERIOD...AS STRATUS OVER SOUTHWEST MN/NORTHWEST IA EXPANDS WESTWARD AGAIN THIS EVENING ON EAST-SOUTHEAST LOW LEVEL FLOW. LOW CEILINGS EXPECTED TO PERSIST MUCH OF THE MORNING...SCATTERING SLOWLY FROM SOUTH TO NORTH THROUGH THE LATE MORNING/EARLY AFTERNOON...THOUGH THIS TIMING MAY BE IMPACTED BY LOCATION OF RESIDUAL BOUNDARIES AND ASSOCIATED STABLE LAYERS FROM THUNDERSTORMS EXPECTED TO MOVE ACROSS THE REGION OVERNIGHT. AT THIS TIME...04Z-10Z WINDOW LOOKS LIKE MOST FAVORED TIME FOR PROLONGED THUNDERSTORMS TO AFFECT TAF LOCATIONS... THOUGH TIMING OF BEST THUNDER THREAT STILL TENTATIVE AS WATCHING FOR EXISTING ACTIVITY ACROSS THE WESTERN HIGH PLAINS TO SPREAD INTO THE AREA...AS WELL AS POTENTIAL FOR ADDITIONAL DEVELOPMENT TO OUR SOUTH IN NEBRASKA. WILL WATCH CLOSELY AND AMEND TIMING AS NEEDED THROUGH THE EVENING. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM... LONG TERM... AVIATION...JH
Hazardous weather outlook, May 25, 9:03 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 903 PM CDT SAT MAY 25 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-261200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 903 PM CDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE LIKELY LATE TONIGHT THROUGH THE OVERNIGHT HOURS. A FEW STORMS COULD BE SEVERE MOSTLY IN THE MISSOURI RIVER VALLEY REGION. DAMAGING WIND AND LARGE HAIL WILL BE THE MAIN THREATS WITH ANY SEVERE STORMS THAT FORM. THE REMAINDER OF THE AREA WILL SEE THUNDERSTORMS MAINLY AFTER MIDNIGHT WITH HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE AGAIN LATE SUNDAY AFTERNOON AND SUNDAY NIGHT...CREATING THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING...MAINLY SOUTH OF INTERSTATE 90. A FEW STORMS MAY ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED BY MEMORIAL DAY LATE AFTERNOON AND EVENING...AND AGAIN WILL BRING A THREAT FOR A SEVERE STORM. THE UNSETTLED PATTERN WILL CONTINUE THROUGH MUCH OF THE UPCOMING WEEK WITH PERIODIC CHANCES FOR THUNDERSTORMS THROUGH FRIDAY. SEVERE STORMS WILL REMAIN A POSSIBILITY AROUND THE AREA...FOCUSING MAINLY DURING LATE DAY AND EVENING HOURS. THE RISK FOR FLASH FLOODING WILL BE MODERATE TO HIGH...GIVEN THE POTENTIAL FOR SEVERAL ROUNDS OF HEAVY RAINFALL. HOWEVER...FOR EACH OF THE FLOODING AND SEVERE WEATHER THREATS...IT IS DIFFICULT TO LOCATE WHERE THE GREATEST RISK IS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT IN AREAS NEAR THE MISSOURI RIVER. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 25, 11:56 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1156 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL CANTON 43.30N 96.58W
05/25/2013 E1.00 INCH LINCOLN SD PUBLIC
&&
ADAMSLocal storm report, May 25, 11:59 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1159 PM CDT SAT MAY 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM HAIL 6 SSE MARION 43.34N 97.21W
05/25/2013 E1.75 INCH TURNER SD PUBLIC
&&
ADAMSLocal storm report, May 26, 12:00 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1200 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HEAVY RAIN 4 WSW SIOUX FALLS 43.53N 96.80W
05/25/2013 M3.14 INCH MINNEHAHA SD CO-OP OBSERVER
&&
ADAMSLocal storm report, May 26, 12:06 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1206 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HEAVY RAIN 5 W SIOUX FALLS 43.53N 96.82W
05/25/2013 M3.08 INCH MINNEHAHA SD CO-OP OBSERVER
&&
ADAMSLocal storm report, May 26, 12:20 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1220 AM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HEAVY RAIN 4 NW CANTON 43.34N 96.64W
05/25/2013 M2.50 INCH LINCOLN SD BROADCAST MEDIA
SOME NICKEL SIZE HAIL ALSO.
&&
ADAMSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:41 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 49 min |
| May 25, 11:32 PM CDT | Flash Flood Warning | FSD | Minnehaha | 3 hr |
| May 25, 11:38 PM CDT | Severe Thunderstorm Warning | FSD | McCook, Minnehaha, Turner | 52 min |
| May 25, 11:58 PM CDT | Severe Thunderstorm Warning | FSD | Turner | 47 min |
| May 26, 12:35 AM CDT | Severe Thunderstorm Warning | FSD | Kingsbury, Miner, Sanborn | 40 min |
| May 26, 1:26 AM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha | 6 hr |
| May 26, 2:27 AM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 14 hr |
| May 26, 3:54 AM CDT | Flash Flood Warning | FSD | McCook, Miner, Minnehaha, Turner | 4 hr |
| May 26, 4:31 AM CDT | Flash Flood Watch | FSD | Bon Homme, Clay, Hutchinson, Lincoln, McCook, Minnehaha and 3 more | 26 hr |
| May 26, 8:06 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 39 min |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Union | 4 days |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Beadle | 49 hr |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Sanborn | 49 hr |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Davison, Hanson | 49 hr |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Turner | 4 days |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Clay | 5 days |
| May 26, 9:54 AM CDT | River Flood Warning | FSD | Lincoln, Union | 3 days |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.